MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SureForm; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SureForm; STAPLER 60 RELOAD BLACK
Model Number 48360T-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy procedure, a partial fire occurred when the surgeon fired a sureform 60 blue reload with a sureform 60 stapler instrument.As a result, the customer replaced the sureform 60 blue reload with a sureform 60 black reload.When attempting to fire the sureform 60 black reload, the customer encountered a tissue too thick message issue.The customer replaced the sureform 60 stapler instrument and sureform 60 black reload, and was eventually able to fire normally.Although the customer indicated that the staple line(s) did not have any missing staples or holes/gaps, the staple line had to be re-done or re-stapled.The procedure was completed robotically.The customer confirmed that no fragments fell inside the patient.However, the customer removed unformed staples from the surgical field.It is unclear if the unformed staples originated from the sureform 60 black and/or blue reload(s).
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a sureform 60 black reload for failure analysis evaluation.The stapler reload was found to have the knife exposed toward the middle, within the knife track.The returned stapler reload was found to be partially fired based on an in-house visual inspection.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.No damage was found to the knife track.Isi also received a sureform 60 blue reload for failure analysis evaluation.The stapler reload was found to have the knife exposed towards the middle, within the knife track.The returned stapler reload was found to be partially fired based on an in-house visual inspection.The knife was exposed towards the middle of the returned reload.The stapler reload was also found to have cartridge damage.The cartridge was damaged towards the middle of the returned reload, where the knife was exposed.A visual inspection displayed no signs of missing fragments.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.Additionally, isi received a sureform 60 stapler instrument (part #480460-12; lot #k14260430-0050) for failure analysis evaluation.A visual inspection displayed no signs of physical damage.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using two sureform 60 blue reloads without any issues.The cutline appeared smooth and consistent with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument passed the recognition, engagement and initialization tests on 3 of 3 attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument attached to and removed from the arm without any issues on multiple attempts.A review of the logs displayed no failures.The instrument was fully functional and no problem was detected.Furthermore, isi received another sureform 60 stapler instrument (part #480460-12; lot #k14260607-0136) for failure analysis evaluation.A visual inspection displayed no signs of physical damage.The stapler instrument was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully twice using two sureform 60 blue reloads.The cut-lines appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument passed the recognition and engagement tests on 3 of 3 attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument attached to and removed from the arm without any issues on multiple attempts.The instrument was fully functional.There was no problem detected.(note: the instrument logs show this single-use stapler instrument was used on 28-jul-2026 and not 01-jul-2026, the event date provided by the customer) the stapler logs for this procedure were reviewed.The logs show the sureform 60 stapler instrument, lot #k14260607-0139, was used first.It was installed on the system 2 times and fired 2 sureform 60 reloads (1 blue, followed by 1 black).On install 1, the first clamp was successful, but was followed by a firing failure.The firing stopped.On install 2, the first clamp was successful, but was followed by a firing failure.The firing stopped again.The instrument was then removed and not used in the procedure again.Next, the logs show sureform 60 stapler instrument, lot #k14260430-0050, was installed on the system 5 times and fired 5 sureform 60 reloads (2 black, followed by 3 blue).On each install, the first clamp was successful.On install 1, the firing was completed with 3-4 pauses for compression.On installs 2 and 5, the firings were each completed with no pauses for compression.On installs 3 and 4, the firings were each completed with 1 pause for compression.The instrument was then removed and not used in the procedure again.There were no relevant errors in the system logs.

Brand Name
SureForm
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50077692
Report Number2955842-2026-33725
Device Sequence Number10760699
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)K11250116
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number48360T-10
Device Catalogue Number48360T
Device Lot NumberK11250116
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/27/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/01/2026
Supplement Date Received by Manufacturer08/03/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown